Muñoz A1*, Martínez MT3, Rojas P2 and Carvajal C4
1Department of Ophthalmology, Clinica Las Condes, Chile
2Fundación Oftalmológica Los Andes, Universidad de Los Andes, Chile
3Department of Ophthalmology, Fundación Oftalmológica Los Andes, Universidad de Los Andes, Chile
4Department of Radiology, Pontificia Universidad Católica de Chile, Chile
*Corresponding Author: Muñoz A, Department of Ophthalmology, Clinica Las Condes, Chile.
Received: December 27, 2021; Published: February 14, 2022
Tacrolimus is an immunosuppressant drug used in solid organ transplantation to reduce rejection rates and to prevent graft versus host disease (GVHD) in haematopoietic stem cell transplantation (HSCT). Tacrolimus is a fungal metabolite produced by Streptomyces tsukubaenis. It works as a calcineurin inhibitor reducing interleukine-2 (IL-2) production and activation of T cells . Along with cyclosporine and other calcineurin inhibitors, tacrolimus is associated with posterior reversible encephalopathy syndrome (PRES) , optic neuropathy and only a few cases reported in the literature of maculopathy. About one-third of patients who develop PRES can present visual impairment, most of them fully recover after drug suspension, although there have been partial recovery cases reported .
Keywords: Tacrolimus; Maculopathy; Posterior Reversible Encephalopathy Syndrome (PRES)
Citation: Muñoz A., et al. “Maculopathy and Posterior Reversible Encephalopathy Syndrome Presumably Associated with Tacrolimus”.Acta Scientific Medical Sciences 6.3 (2022): 56-59.
Copyright: © 2022 Muñoz A., et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.